MAUDE Adverse Event Report: COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G46138
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1:phone: (b)(6).H3: device evaluation anticipated, but not yet begun this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a ureteroscopy lithotripsy and stone removal procedure, the biwire nitinol hydrophilic wire guide exhibited significant resistance when inserted into the patient's ureter via the ureteroscope, after saline was used to activate its hydrophilic coating.Upon removal, the guidewire's surface showed signs of peeling.The procedure was then completed by using another same-like device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.
 
Event or Problem Description
Additional information was received 13oct2025.None of the coating had to be removed from the patient.The scope was checked for damage and no damage was observed.
 
Additional Manufacturer Narrative
Additional information: b5, d9, d10.Investigation ¿ evaluation: as reported, during a ureteroscopy lithotripsy and stone removal procedure, the biwire nitinol hydrophilic wire guide exhibited significant resistance when inserted into the patient's ureter via the ureteroscope, after saline was used to activate its hydrophilic coating.Upon removal, the guidewire's surface showed signs of peeling.The procedure was then completed by using another same-like device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received 13oct2025.None of the coating had to be removed from the patient.The scope was checked for damage and no damage was observed.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.One used wire guide was returned to cook for evaluation.Upon visual inspection, the wire guide jacket was observed to be separated and peeled exposing the inner mandril wire.Cook has concluded that the device was manufactured to specification.A supplier investigation was performed for the complaint device.A review of the device history records for the complaint lot number did not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicated this product had a final inspection test and it was determined to be acceptable.The customer supplied image presented indeterminate length of the skived/cut damage to the polymer jacket material.The area of damage resulted in exposure of the metallic core wire.The exact location of the damage relative to the distal tip cannot be determined from the images provided.Evaluation of the returned specimen presented skived/cut damage, which resulted in the exposure of the underlying metallic core.The specimen also presented displacement of the polymer jacket material and bent damage.The observed damage to the wire guide is consistent with impact from forceful and/or excessive manipulation of the wire guide under resistance.The investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appears that handling and/or procedural factors impacted on the event as reported.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The incoming inspection records of the complaint lot at cook were reviewed and the lot passed incoming inspection.A complaint history search identified other related events for this failure mode.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: instructions for activating hydrophilic coating the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.Based on the information provided, inspection of the returned device, and the results of the investigation, a definitive root cause for this event could not be established.However, it was not possible to rule out procedural factors as contributing to the complaint.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute toa death or serious injury if a malfunction occurred.

Brand Name
BIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22808904
Report Number1820334-2025-00994
Device Sequence Number7798427
Product Code OCY
UDI-Device Identifier00827002461383
UDI-Public(01)00827002461383(17)271120(10)71005080
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG46138
Device Catalogue NumberBWS-035150
Device Lot Number71005080
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer10/13/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WOLF 9.8F URETEROSCOPE.
Patient SexUnknown